MAUDE Adverse Event Report: COLTENE WHALEDENT INC. HYFLEX CM FILE 04/15, 25MM 6PK; ENDODONTIC FILE

COLTENE WHALEDENT INC. HYFLEX CM FILE 04/15, 25MM 6PK; ENDODONTIC FILE
Model Number H8250415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer states the 04/15 file broke.The broken file was not returned; only extras in the package.Complaint analysis for the last 12 months indicates this is the only complaint for this part number.Both batch records were reviewed for each file manufacturing.There were no issues identified that indicate a manufacturing defect was present.Root cause: the broken file was not returned; only the extra files in the kit.A review of the batch records confirms the files met all specification requirements.The following may be a potential root cause of the file breaking: file is used multiple times, file not heat treated properly to required specifications, excessive force applied by the user.4) user chose the wrong size file.
 
Event or Problem Description
Initial information provided 01/07/2020: "doctor purchased hyflex cm files.A 04/15 file broke." additional information provided by the dental office on 03/23/2020: how was file being used when it broke? in rotary handpiece.Did it break in the patient's mouth/tooth? yes, in the tooth.Was there any injury? no.Was the file able to be retrieved? no.Did the removal require surgical intervention? no.

Brand Name
HYFLEX CM FILE 04/15, 25MM 6PK
Common Device Name
ENDODONTIC FILE
Manufacturer (Section D)
COLTENE WHALEDENT INC.
235 ascot parkway
cuyahoga falls, oh
MDR Report Key9916886
Report Number2416455-2020-00005
Device Sequence Number19524074
Product Code EKS
UDI-Device IdentifierD661H82504151
UDI-PublicD661H82504151
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH8250415
Device Catalogue NumberH8250415
Device Lot NumberJ73540
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2020
Initial Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;